Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 5, NWS Hastings, NE

March 1, 200624 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Mar 1, 2006, 3:40 AM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 1, 2006, 9:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2006, 3:40 AM CST (09:40 UTC)
In effect from
Mar 1, 2006, 9:00 AM CST
Expired
Mar 1, 2006, 4:00 PM CST
In force
7 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3843 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 010940
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
340 AM CST WED MAR 1 2006

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
011800-
/O.NEW.KGID.WI.Y.0005.060301T1500Z-060301T2200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
340 AM CST WED MAR 1 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON. 

WINDS WILL SHIFT TO THE NORTHWEST THIS MORNING...AND INCREASE TO
25 TO 35 MPH. WIND GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE
NOT BLOWN ABOUT.

$$
2 follow-up statements
000 
WWUS73 KGID 011757 AAA
NPWGID

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1157 AM CST WED MAR 1 2006

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
012200-
/O.CON.KGID.WI.Y.0005.000000T0000Z-060301T2200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
1157 AM CST WED MAR 1 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

LOOK FOR NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH
TO CONTINUE THROUGH MID AFTERNOON TODAY BEFORE EASING GRADUALLY TO
10 TO 15 MPH BY EARLY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. OUTDOOR OBJECTS SHOULD BE SECURED SO THEY ARE
NOT BLOWN ABOUT.

$$

AWJ
000 
WWUS73 KGID 012143 AAA
NPWGID

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
343 PM CST WED MAR 1 2006

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
012245-
/O.EXP.KGID.WI.Y.0005.000000T0000Z-060301T2200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
343 PM CST WED MAR 1 2006

...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON...

WINDS HAVE STARTED TO DECREASE ACROSS THE ADVISORY AREA THIS
AFTERNOON WITH MOST LOCATIONS DROPPING BELOW CRITERIA IN THE LAST
HOUR. ALTHOUGH NORTHWEST WINDS OF 20 TO 30 MPH WILL REMAIN
POSSIBLE THROUGH THE REMAINDER OF THIS AFTERNOON...WINDS ARE NO
LONGER EXPECTED TO EXCEED ADVISORY CRITERIA. FOR THIS REASON THE
WIND ADVISORY IN EFFECT FOR SOUTH CENTRAL NEBRASKA AND NORTH
CENTRAL KANSAS WILL BE ALLOWED TO EXPIRE AT 4 PM.

$$

AWJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 1, 3:26 AM CST, 14 minutes earlier.

Area forecast discussion, Mar 1, 3:26 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
326 AM CST WED MAR 1 2006

.DISCUSSION...00Z ANALYSIS PLACED RIDGE AXIS ACROSS THE CENTRAL
PLAINS...WITH 50-70M HEIGHT FALLS AT H5 WITH SHORTWAVE TROUGH OVER
THE CENTRAL AND NORTHERN ROCKIES BREAKING DOWN RIDGE AXIS.
PROGRESSING TROUGH WILL ULTIMATELY DAMPEN THE RIDGE TODAY WITH THE
ASSOCIATED COLD FRONT...CURRENTLY LOCATED IN THE NEBRASKA
PANHANDLE...MOVING SOUTHEAST THROUGH OUR CWA THIS MORNING.  VERY
STRONG NORTHWEST WINDS ARE EXPECTED TO MIX TO THE SURFACE IN
SUBSIDENCE AND DIMINISHING CLOUD COVER BEHIND THE FRONT AND MID
LEVEL TROUGH. THE NAM SUGGESTS A CORE OF 50-60KT H85 WINDS WILL CROSS
FROM WESTERN NEB INTO WEST CENTRAL KANSAS...WHEREAS RUC80 PLACES THE
STRONGEST WINDS ACROSS NORTHERN NEBRASKA.  A COMPROMISE BETWEEN THE
TWO WOULD GIVE THE ENTIRE CWA POTENTIAL FOR REACHING WIND ADVISORY
CRITERIA. FORECAST SOUNDINGS INDICATE MIXING POTENTIAL TO AT LEAST
H85...ALTHOUGH AS FULL MIXING IS REALIZED...CORE OF STRONGEST WINDS
BEGINS TO DIMINISH.  GIVEN THE STRONG WIND POTENTIAL HAVE OPTED TO GO
AHEAD WITH A WIND ADVISORY FOR TODAY.

AFTERNOON TEMPERATURES WILL AGAIN BE MILD GIVEN SUCH A WARM START TO
THE DAY WITH CURRENT TEMPERATURES IN THE 40S AND 50S AS OF 09Z...
COMBINED WITH FRONTAL COMPRESSION AND GOOD MIXING.  HAVE RAISED
TEMPERATURES A CATEGORY OR TWO FROM PREVIOUS FORECAST.

COLD AIR ADVECTION CONTINUES TONIGHT AND THE FIRST PART OF
THURSDAY...THEN HEIGHTS RISE AGAIN WITH SHORTWAVE RIDGING BY
FRIDAY.  WITH APPROACHING STRONG UPPER TROUGH FRIDAY...GFS AND ALSO
LATEST NAM INDICATE ISENTROPIC LIFT ON 300K SURFACE FRIDAY AND
FRIDAY NIGHT.  MOISTURE ALSO INCREASES AIDED BY 40-50KT SOUTHERLY
LOWLEVEL JET. POPS FOR RAIN SHOWERS HAVE BEEN MAINTAINED BUT MAY NEED
TO BE INCREASED FOR THE FIRST PART OF THE WEEKEND.  NORTHERN TRACK OF
EJECTING UPPER LOW KEEPS US IN THE WARM SECTOR AND PCPN TYPE WILL
REMAIN AS LIQUID.  NO SIGNIFICANT CHANGES WERE MADE TO THE EXTENDED
OTHER THAN TO RAISE LOW TEMPS FRIDAY NIGHT.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY 15Z-22Z FOR ALL NEBRASKA COUNTIES.
KS...WIND ADVISORY 15Z-22Z FOR ALL KANSAS COUNTIES.

&&

FAY
Hazardous weather outlook, Feb 28, 6:10 PM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
610 PM CST TUE FEB 28 2006

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
011200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
610 PM CST TUE FEB 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

Nearby

Wind Advisories in Nebraska, 2006Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.